Alert archive / Kansas / Frost Advisories in 2006
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 11, 2006, 3:51 AM CDT for 4 counties in Kansas. It took effect at Oct 12, 2006, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 11, 2006, 3:51 AM CDT (08:51 UTC)
- In effect from
- Oct 12, 2006, 4:00 AM CDT
- Expired
- Oct 11, 2006, 3:44 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Ness County, KS, Rush County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 110851 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 351 AM CDT WED OCT 11 2006 ...FROSTY TEMPERATURES EXPECTED TONIGHT... .A STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND WEST CENTRAL KANSAS TODAY. A RIDGE OF COLD HIGH PRESSURE WILL BUILD INTO WESTERN KANSAS TONIGHT FOLLOWING THE COLD FRONT AND SKIES SHOULD CLEAR TOWARD DAWN. WITH THE CLEAR SKIES...LIGHT WINDS...AND LOW DEWPOINTS... THE OVERNIGHT LOWS ARE ANTICIPATED TO FALL AT OR BELOW THE FREEZING MARK WITH AREAS OF FROST TO DEVELOPING. KSZ030-031-045-046-112100- /O.NEW.KDDC.FR.Y.0002.061012T0900Z-061012T1400Z/ TREGO-ELLIS-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER 351 AM CDT WED OCT 11 2006 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. AS SKIES CLEAR LATE TONIGHT THE TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S FOR A FEW HOURS BEFORE AND JUST AFTER DAWN CREATING WIDESPREAD AREAS OF FROST TO DEVELOP. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 06
1 follow-up statement
000 WWUS73 KDDC 112044 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CDT WED OCT 11 2006 ...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT... .A STRONG COLD FRONT MOVING SOUTH ACROSS WESTERN KANSAS THIS AFTERNOON WILL USHER IN COLDER AIR TONIGHT. SKIES WILL BE CLOUDY MUCH OF THE NIGHT BUT SHOULD BE CLEARING TOWARD SUNRISE. THE COMBINATION OF CLEAR SKIES AND COLD AIR WILL HELP BRING OVERNIGHT LOW TEMPERATURES DOWN TO BELOW FREEZING. KSZ030-031-045-046-120445- /O.UPG.KDDC.FR.Y.0002.061012T0900Z-061012T1400Z/ /O.NEW.KDDC.FZ.W.0001.061012T0900Z-061012T1400Z/ TREGO-ELLIS-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER 344 PM CDT WED OCT 11 2006 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S FOR A FEW HOURS AROUND SUNRISE. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ GERARD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 11, 3:20 AM CDT, 31 minutes earlier.
Area forecast discussion, Oct 11, 3:20 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 320 AM CDT WED OCT 11 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES ARE HIGH TEMPS TODAY, THEN OVERNIGHT LOWS NEXT FEW NIGHTS. CANADIAN AND MODIFIED ARCTIC AIRMASS WILL MOVE IN FROM THE NORTHERN PLAINS TODAY WITH SOME CLOUDS AND A FEW LIGHT RAIN SHOWERS LATER TODAY AND TONIGHT. SOME MAY MIX WITH SNOW LATER TONIGHT BUT NO ACCUMULATIONS EXPECTED. 850MB FORECAST TEMPS HAVE WARMED ALSO A FEW DEGREES WITH THE COLDEST AIR IN THE NORTHEAST CWA. AS A RIDGE OF HIGH PRESSURE BUILDS IN TONIGHT THINK THE SKIES WILL CLEAR MOSTLY IN THE NORTH CWA AS SHOWN IN FORECAST SOUNDINGS. FARTHER SOUTH THE SOUNDINGS STILL SHOW A MID LEVEL MOIST LAYER WITH CLOUDS. SO WITH THIS IN MIND WILL GO WITH A FROST ADVISORY FOR THE 4 COUNTIES IN THE NORTH, TREGO, ELLIS, NESS, AND RUSH FROM LATE TONIGHT INTO EARLY THURSDAY MORNING. THEN AS SKIES CLEAR ON THURSDAY NIGHT AGAIN ANOTHER POSSIBILITY OF FROST AND FREEZE ACROSS THE NORTHERN CWA. HIGHS TODAY SHOULD BE WARM IN THE SOUTH IN THE 60S AND ONLY IN THE LOW 50S NORTH WITH COLD AIR ADVECTION AND CLOUDS. THEN TONIGHT THINK LOWS WILL BE IN UPPER 20S AROUND HAYS BUT DO NOT THINK IT WILL LAST LONG ENOUGH FOR A HARD FREEZE YET, SO WENT WITH THE FROST ADVISORY. THEN FOR THURSDAY CURRENT HIGHS IN THE MID 50S LOOK GOOD AND FOR THURSDAY NIGHT LOWS MAY DIP BELOW FREEZING DEPENDING ON WINDS, DEWPOINTS, AND ANY LEFT OVER CLOUDS. DAYS 3-7... ONLY A MINOR TWEAK OR TWO WAS MADE TO THE PREVIOUS FCST. MODELS ARE CONTINUING THE TREND OF A MORE SOUTHERN TRACK TO THE WEEKEND SYSTEM WHICH WOULD NOT BODE WELL FOR PRECIP CHANCES HERE. WE ONLY HAVE SLGT CHC GOING SO I LEFT ALONE. THE 00Z RUN OF THE ECMWF HAS NOT COME INTO AWIPS AS OF 3 AM SO I DONT HAVE THE BENEFIT OF LOOKING AT ITS TAKE ON THE SITUATION. IF THE GFS IS RIGHT, THE 8 TO 10 DAY PERIOD COULD BE INTERESTING. THE MODEL DIGS A POSITIVE TILT UPPER TROUGH INTO THE CENTRAL ROCKIES AS COLD AIR SPILLS DOWN THE PLAINS AHEAD OF IT. COULD SEE SOME SNOW LATER ON THE MONTH AROUND HERE...TIME WILL TELL. && .PRELIMINARY POINT TEMPS/POPS... DDC 59 33 54 30 / 10 30 0 0 GCK 57 32 54 30 / 10 30 0 0 EHA 66 33 55 33 / 0 20 0 0 LBL 65 34 56 33 / 0 20 0 0 HYS 51 28 51 28 / 20 30 0 0 P28 64 37 53 32 / 0 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM CDT THURSDAY FOR KSZ030-KSZ031- KSZ045-KSZ046. && FN06/27
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:44 PM CDT | Freeze Warning | DDC | Ellis, Ness, Rush, Trego | 10 hr |
Nearby
Frost Advisories in Kansas, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.